What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 12, 4:47 PM MST, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 12, 4:47 PM MST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
547 PM MDT Thu Aug 12 2021
.AVIATION...00Z TAF CYCLE...
Prevailing lower VFR conditions with SCT/BKN080 BKN/OVC250 with
scattered BKN060CB -TSRA and isolated OVC020-030CB 1-3SM +TSRA.
Gusty winds to 35KT near storms. Thunderstorms should diminish to
just a few after 07Z but continue through the night. Coverage
increasing again after 17Z of scattered/numerous BKN050CB 6SM
-TSRA and isolated OVC025CB 1SM +TSRA.
&&
Hefner
.PREV DISCUSSION...146 PM MDT Thu Aug 12 2021...
.SYNOPSIS...
Abundant moisture will combine with light winds and scattered to
numerous thunderstorms to give us the potential for heavy rain
across the area tonight through Saturday. Rainfall totals of two
to four inches will be possible which could lead to some flash
flooding. A flash flood watch is in effect for today through
Saturday. High temperatures for Friday through the weekend will
run around 10 degrees below average. We will see a little warmer
temperatures and a little less chances for rain for the start of
next week.
&&
.DISCUSSION...
.SHORT TERM...Thursday and Thursday night...
Abundant monsoonal moisture continues to flow into the Borderland
from the south. This morning's sounding indicated near 1.6 inches
Precipitable Water values, indicative of a very moist atmosphere
that are very much above normal values of 1.2 inches. Models
indicate values between 1.45 and 1.6" will continue over the region
this afternoon through Friday. These values all point to a very wet
pattern of numerous showers and thunderstorms occurring over the
region this afternoon through tonight and into tomorrow. Heavy
rainfall with a potential for flash flooding is likely. An area wide
flash flood watch has been issued for potential flooding along
drainages, arroyos, small streams, low water crossings and poorly
drained low lying areas.
An upper level low pressure system will aid convective development
through Friday. Thunderstorms are already developing this afternoon
with further development expected. While rain amounts will vary due
to the convective nature of storms, periods of moderate to heavy
rainfall are expected with these storms. Moist and unstable
conditions will allow thunderstorm development to continue overnight
and into the early morning hours.
Deep cloud cover will limit temperatures in the afternoon to a few
degrees below normal and keep temperatures at or slightly above
normal overnight. Winds away from thunderstorms will be generally
light and from the south and southwest.
&&
.LONG TERM...
By Friday, the weak inverted trough will be centered almost
directly over southern New Mexico. This will continue to threat
for scattered to numerous thunderstorms. Precipitable water values
(PW's) will continue to run well above average, so the threat for
heavy rain and flash flooding will continue for Friday, Friday
night and into Saturday. Rainfall totals of 2 to 4 inches will be
possible over the next 3 days. By Sunday the GFS drifts the
inverted trough to our south and west over northern Mexico, but
the ECMWF is slower with the trough, so the threat of heavy rain
could continue into Sunday for locations west of the Rio Grande.
For Monday and Tuesday of next week we will see some drier air
move into the area which will lower our rain chances, but we will
still have enough moisture to give us a continued chance for
afternoon and evening thunderstorms (a more standard weather
pattern for monsoon season). For the middle of next week, the
extended models are indicating that the upper level ridge will
center itself over the gulf coast and the circulation around the
ridge will again bring a surge of moisture up from the south, so
we will see increased rain chance for the middle part of next
week.
Looking at high temperatures, our below average high temperatures
will continue on Saturday and Sunday. High temperatures both days
will run around 10 degrees below average. For the first of next
week, we will see high temperatures creep a little higher, but
they will still run a few degrees below average. But if the
extended models are correct, we will probably need to trend those
high temperatures for the middle of next week a little lower.
&&
.FIRE WEATHER...
Abundant atmospheric moisture is in place for a wet pattern of
showers and thunderstorms for the next few days. Low fire weather
concerns are expected through the weekend with widespread coverage
of moderate to heavy rain amounts possible. There is a potential for
flash flooding along drainages and arroyos, especially near recent
burn scars. Min RH today will only drop to the mid 30s in the driest
places, and this is the lowest RH drops through Sunday. Vent rates
will range poor to fair while winds generally stay at or below ten
mph with a few gusts to 20.
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 69 81 67 79 / 80 80 80 70
Sierra Blanca 65 75 62 75 / 70 70 60 60
Las Cruces 66 79 64 78 / 70 80 80 70
Alamogordo 66 81 64 77 / 70 80 80 70
Cloudcroft 50 58 48 56 / 70 90 80 80
Truth or Consequences 67 81 64 76 / 70 80 80 70
Silver City 61 76 59 70 / 70 90 90 80
Deming 67 82 65 78 / 70 80 90 80
Lordsburg 67 83 65 78 / 60 80 80 80
West El Paso Metro 69 82 68 80 / 80 80 80 70
Dell City 67 81 65 80 / 70 80 70 60
Fort Hancock 68 83 67 83 / 70 70 70 60
Loma Linda 63 73 62 73 / 80 80 80 70
Fabens 68 80 67 80 / 80 80 80 60
Santa Teresa 67 79 65 78 / 80 80 80 70
White Sands HQ 68 78 66 77 / 80 80 80 70
Jornada Range 66 78 65 75 / 70 80 80 70
Hatch 66 81 65 76 / 70 80 80 70
Columbus 68 81 66 77 / 70 80 90 70
Orogrande 66 78 65 77 / 80 80 80 70
Mayhill 56 68 54 64 / 70 90 80 70
Mescalero 55 69 53 66 / 70 90 80 80
Timberon 53 66 52 63 / 70 90 80 70
Winston 56 75 55 70 / 70 80 80 80
Hillsboro 63 78 61 73 / 70 80 80 80
Spaceport 66 80 63 75 / 70 80 80 70
Lake Roberts 56 77 55 72 / 70 90 80 80
Hurley 61 78 59 74 / 70 80 80 80
Cliff 64 86 59 80 / 60 80 80 80
Mule Creek 62 81 61 76 / 60 80 80 80
Faywood 63 77 61 72 / 70 80 80 80
Animas 65 83 63 78 / 60 80 90 80
Hachita 65 81 62 75 / 60 80 90 80
Antelope Wells 65 82 63 77 / 60 80 90 80
Cloverdale 61 76 60 73 / 70 80 90 80
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Flash Flood Watch through Saturday morning for NMZ401>417.
TX...Flash Flood Watch through Saturday morning for TXZ418>424.
&&
Hazardous weather outlook, Aug 12, 11:01 AM MST, 7 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
1201 PM MDT Thu Aug 12 2021
NMZ401>417-TXZ418>424-131815-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
1201 PM MDT Thu Aug 12 2021
This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.
.DAY ONE...This Afternoon and Tonight
We have an active weather pattern for the next few days. For this
afternoon and evening, we will see scattered to numerous
thunderstorms. These storms will be slow moving and capable of
producing very heavy rain in a short amount of time which could
lead to flash flooding. Wide spread rainfall totals of 2 to 4
inches of rain with isolated higher amounts will be possible this
afternoon through at least Saturday morning. Flash flooding of low
water crossings will be likely and flooding of home and other
property near poorly drained areas will be possible.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The threat for heavy rain and flash flooding will continue on
Friday and Saturday. For Sunday through the start of next week, we
will see lower rain chances and the threat for flash flooding will
diminish some, but not go away completely.
.SPOTTER INFORMATION STATEMENT...
Spotters should report heavy rain and flash flooding to local law
enforcement and to the NWS office via our 800 spotter number or
via Twitter using our username @NWSElPaso
In the hours before
Special weather statement, Aug 12, 4:06 PM MST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service El Paso TX
506 PM MDT Thu Aug 12 2021
NMZ413-417-TXZ419>421-122330-
Southern Tularosa Basin NM-Otero Mesa NM-
Eastern/Central El Paso County TX-Salt Basin TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
506 PM MDT Thu Aug 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTERO...NORTHWESTERN
HUDSPETH AND NORTHEASTERN EL PASO COUNTIES UNTIL 530 PM MDT...
At 505 PM MDT, Doppler radar was tracking strong thunderstorms along
a broken line extending from 3 miles west of McGregor Range Base to
13 miles north of Hueco Tanks to 13 miles northwest of Cornudas.
Movement was south at 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Loma Linda, Hueco Tanks, McGregor Range Base and Hueco Mountain
Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3195 10633 3191 10600 3163 10553 3194 10562
3216 10604 3207 10631
TIME...MOT...LOC 2305Z 003DEG 5KT 3207 10623 3212 10604 3189 10566
BROWNSpecial weather statement, Aug 12, 4:33 PM MST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service El Paso TX
533 PM MDT Thu Aug 12 2021
NMZ413-417-TXZ419>421-130000-
Southern Tularosa Basin NM-Otero Mesa NM-
Eastern/Central El Paso County TX-Salt Basin TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
533 PM MDT Thu Aug 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTERO...NORTHWESTERN
HUDSPETH AND NORTHEASTERN EL PASO COUNTIES UNTIL 600 PM MDT...
At 532 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Hueco Tanks to 12 miles west
of Cornudas. Movement was southwest at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Loma Linda, Desert Haven, Hueco Tanks and Hueco Mountain Estates.
LAT...LON 3197 10628 3168 10571 3185 10558 3210 10601
TIME...MOT...LOC 2332Z 026DEG 8KT 3202 10600 3184 10569
BROWN
Special weather statement, Aug 12, 4:56 PM MST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service El Paso TX
556 PM MDT Thu Aug 12 2021
NMZ413-TXZ419-420-130030-
Southern Tularosa Basin NM-Eastern/Central El Paso County TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
556 PM MDT Thu Aug 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTERO...NORTHWESTERN
HUDSPETH AND NORTHEASTERN EL PASO COUNTIES UNTIL 630 PM MDT...
At 556 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hueco Tanks, moving southeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Loma Linda, Hueco Tanks and Hueco Mountain Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3183 10599 3196 10615 3203 10607 3200 10605
3200 10581 3199 10577
TIME...MOT...LOC 2356Z 297DEG 14KT 3196 10600
BROWNSpecial weather statement, Aug 12, 5:55 PM MST, 56 minutes before
Special Weather Statement
National Weather Service El Paso TX
655 PM MDT Thu Aug 12 2021
NMZ412-414-415-130130-
Central Tularosa Basin NM-
West Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
655 PM MDT Thu Aug 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO AND
NORTHEASTERN DONA ANA COUNTIES UNTIL 730 PM MDT...
At 653 PM MDT, Doppler radar was tracking a strong thunderstorm
outflow winds near Three Rivers, moving south at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tularosa, Alamogordo, White Sands National Monument, Bent, Burro
Flats, High Rolls, La Luz, Holloman Air Force Base, Mountain Park and
Karr Canyon.
LAT...LON 3332 10628 3332 10588 3284 10579 3282 10637
TIME...MOT...LOC 0053Z 004DEG 26KT 3320 10611
TSB
Special weather statement, Aug 12, 6:07 PM MST, 44 minutes before
Special Weather Statement
National Weather Service El Paso TX
707 PM MDT Thu Aug 12 2021
NMZ411-TXZ418>420-130130-
Southern Dona Ana County/Mesilla Valley NM-
Eastern/Central El Paso County TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
Western El Paso County TX-
707 PM MDT Thu Aug 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DONA ANA AND
NORTHWESTERN EL PASO COUNTIES UNTIL 730 PM MDT...
At 706 PM MDT, trained weather spotters reported a strong
thunderstorm near Fort Bliss, moving southwest at 10 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
West El Paso, Central El Paso, East El Paso, Northeast El Paso, Far
East El Paso, Mission Valley, Horizon City, Sunland Park, Fort Bliss,
Socorro, Sparks, Agua Dulce, Biggs Field, Fort Bliss Northeast and
Franklin Mountains State Park.
LAT...LON 3170 10636 3174 10639 3175 10642 3176 10646
3175 10648 3175 10649 3178 10653 3179 10659
3196 10645 3175 10613 3164 10614
TIME...MOT...LOC 0106Z 029DEG 10KT 3185 10641
BROWN